MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ATT PATELLA CLAMP POR; KNEE INSTRUMENT: CLAMPS

DEPUY IRELAND - 3015516266 ATT PATELLA CLAMP POR; KNEE INSTRUMENT: CLAMPS
Catalog Number 254511041
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h3, h6: product investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found that the att patella clamp por had the t-handle broken, the broken fragment was returned for evaluation.The fracture characteristics are consistent with torsional overload from over tightening the clamp while securing the patella.No evidence of material or manufacturing defects were found that could have contributed to the initiation or propagation of the fracture to failure.Per the attune fixed bearing porous knee surgical technique pages 72-74, the surgeon is instructed to use one hand to position the clamp centralized over the implant and in the correct alignment, while using the other hand to slowly rotate the t-handle clockwise while observing uniform seating of the implant until full seating is achieved.Full seating is achieved when the metal surface is in direct contact with the bone, however, when the patella is fully seated, there may be a slight gap between the polyethylene back and the surface of the bone which is acceptable.Using two hands or excessive torque may indicate an issue with the bone preparation or seating alignment and could cause damage to the instrument (as observed with the returned broken t-handle) or bone.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the att patella clamp por would have contributed to a device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The device was reported for unknown reason.The event did not happen in surgery.During manufacturer's investigation of the returned device it was identified that the att patella clamp por had the t-handle broken.

Brand Name
ATT PATELLA CLAMP POR
Common Device Name
KNEE INSTRUMENT: CLAMPS
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24574836
Report Number1818910-2026-04572
Device Sequence Number21413973
Product Code HWN
UDI-Device Identifier10603295499213
UDI-Public(01)10603295499213(10)10603295499213
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254511041
Device Lot NumberPC5127455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown